Hail, Thurston
- When
- October 7, 10:35 PM CST
- Where
- Thurston County, 4.67 mi E of Pender
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.110, -96.610
An upper level disturbance that tracked into the northern plains helped push a cold front across the area. The front touched off a few thunderstorms, one of which became severe near Pender.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
An upper level disturbance that tracked into the northern plains helped push a cold front across the area. The front touched off a few thunderstorms, one of which became severe near Pender.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Oct 7, 9:04 PM CST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1004 PM CDT SUN OCT 7 2007 .UPDATE... FORECAST UPDATE MAINLY REFLECTS CURRENT TRENDS IN PRECIP AND TEMPS. MODEL RUNS EARLIER TODAY SEEM TO HAVE BEEN ON TRACK WITH SWATH OF HEAVY PCPN IN POST FRONTAL EASTERN NEB. A COUPLE OF CONVERGENT MOIST PLUMES OF SUBTROPICAL MOISTURE SHOW UP IN WATER VAPOR IMAGERY OVER THE REGION. THESE WILL BE ACTIVE FOR A WHILE...THEN EVENTUALLY GET MOVED EAST AS THE UPPER SYSTEM KICKS OUT LATE TNGT AND EARLY MONDAY MORN. THUS KEPT HIGH POPS IN IA AS WELL. && .AVIATION... THUNDERSTORMS SHOULD BE VERY ACTIVE IN OFK AREA MAINLY BEFORE 06Z. HOWEVER...MORE TSTMS LIKELY TO MOVE N OUT OF ERN KS AND AFFECT OMA AND LNK AREAS MOST OF THE NIGHT. && .PREV DISCUSSION... /ISSUED 304 PM CDT SUN OCT 7 2007/ DISCUSSION... LATEST WATER VAPOR IMAGERY SHOWS UPPER LOW CIRCULATION CENTERED OVER NERN WY WITH A FEW EMBEDDED SHORTWAVES MOVING NEWD AHEAD OF THE TROF WITH MAIN WAVE OF CONCERN NOW MOVING ACROSS SRN CO. SFC CDFNT HAS SLOWED QUITE DRASTICALLY OVER PAST FEW HOURS AND AS OF 19Z EXTENDS FM SWRN MN THRU SERN NEB AND INTO CNTRL KS. SCT SHOWERS AND THUNDERSTORMS ARE ONGOING BEHIND THE BOUNDARY AND SHOULD DRASTICALLY INCREASE IN INTENSITY AND COVERAGE LATER THIS EVENING AS MID LEVEL FRONTOGENESIS INCREASES ALONG WITH LARGE SCALE FORCING AHEAD OF PREVIOUSLY MENTIONED SHORTWAVE ENERGY. A FEW SCATTERED SHOWERS AND TSTMS ARE POSSIBLE AHEAD OF THE BOUNDARY ACROSS SOUTHWEST IOWA LATE THIS AFTERNOON AND EARLY THIS EVENING IN WAA REGIME...BUT BULK OF THE ACTIVITY SHOULD REMAIN TO OUR SOUTHEAST AND EAST. WL LEAVE A FEW LINGERING POPS IN THE EAST EARLY MONDAY MORNING...BUT FORCING MOVES EAST SHORTLY AFTER SUNRISE. WL BE SOME SLIGHT CAA ACROSS NRN COUNTIES IN THE MORNING...BUT BY AFTERNOON WAA FROM THE WEST SHOULD HELP HIGHS REACH INTO THE LOWER 70S. QUIET CONDITIONS EXPECTED INTO TUESDAY AND WEDNESDAY AS WK UPPER LEVEL RIDGE MOVES INTO THE CNTRL PLAINS. BACK DOOR CDFNT NUDGES IN CLOSE TO OUR EASTERN COUNTIES...BUT SHOULDNT MAKE TOO MUCH OF AN IMPACT ON TEMPS IN OUR CWA WITH DESCENT WAA TO OUR WEST. TEMPS THRU MID WEEK SHOULD REMAIN IN THE 70S. LONG TERM...THURSDAY NIGHT THROUGH SUNDAY. LIKE YESTERDAY...EXPECT GENERALLY DRY WEATHER EXPECTED DURING THIS PERIOD...UP UNTIL SATURDAY NIGHT...WITH SEASONAL TEMPS. THE 12Z GFS FROM THIS MORNING AND THE 00Z ECMWF WERE IN DECENT AGREEMENT FOR OUR AREA. AT 00Z THURSDAY...500 MB PATTERN SHOULD FEATURE ONE CLOSED LOW OVER THE GREAT LAKES REGION AND ANOTHER OFF THE COAST OF SOUTHERN BRITISH COLUMBIA OR THE PACIFIC NORTHWEST. THE GFS WAS GENERALLY A LITTLE SLOWER WITH THE LOCATION OF THESE FEATURES COMPARED TO THE ECMWF... AND THIS CONTINUES INTO DAY 7. EXPECT HIGHS MOSTLY IN THE UPPER 60S AND LOWER 70S...WITH LOWS IN THE 40S. THERE COULD BE SOME UPPER 30S FROM WAYNE TOWARD ONAWA AND HARLAN THURSDAY MORNING. DID INSERT SOME LOW CHANCES FOR PCPN STARTING SATURDAY NIGHT AND CONTINUED THAT INTO SUNDAY...SINCE MOST GUIDANCE SHOWED POTENTIAL FOR SOME MEASURABLE AMOUNTS...ESPECIALLY SUNDAY. AVIATION...SFC CDFNT IS EXPECTED TO SLOWLY WORK SEWD THIS EVNG. BEHIND THE SFC FNT STRATUS IS LAGGING BEHIND DUE TO BOUNDARY LAYER MIXING THIS AFTN. THE STRATUS IS EXPECTED TO CATCH UP TO THE SFC FNT OVERNIGHT WITH MVFR CONDS EXPECTED FOR MOST OF THE NIGHT. AS LARGE-SCALE LIFT MOVES ACRS THE TAF SITES THIS EVNG...EXPECT PRECIP TO BECOME INCREASINGLY WIDESPREAD THROUGH 09Z AND WL GO WITH CAT FOR THE TAFS. THUNDER EXPECTED TO BE FAIRLY ISOLATED AND WL NOT INCLUDE EXCEPT IN OMA/LNK ATTM. SKIES SHLD CLR FM W TO E TOWARD 12Z WITH ALL TAF SITES BECOMING SCT BY 15Z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 530 PM CDT SUN OCT 7 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 530 PM CDT SUN OCT 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT AND OVERNIGHT. HEAVY RAIN WILL BE POSSIBLE...AND A FEW LOCATIONS MAY SEE UP TO 2 INCHES OF RAIN THROUGH EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR MONDAY. GRIFFIS
The Omaha radar (KOAX), 90 km away, was scanning. The volume nearest the first event began at 04:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54589.